Alert archive / Louisiana / Flash Flood Warnings in 2008

Flash Flood Warning 131, NWS Jackson, MS

September 14, 2008Madison Parish, Louisiana; Warren County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 14, 2008, 11:18 AM CDT for Madison Parish, Louisiana; Warren County, Mississippi. It was in force for 94 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2008, 11:18 AM CDT (16:18 UTC)
Expired
Sep 14, 2008, 12:52 PM CDT
In force
94 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Madison Parish, LA, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 109 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 11:45 AM CDTFLASH FLOODVicksburg, MSSOME STORM DRAINS IN VICKSBURG OVERFLOWED AND BACKED UP TEMPORARILY INTO PARKING LOTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 971 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
971 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 141618
FFWJAN
LAC065-MSC149-141815-
/O.NEW.KJAN.FF.W.0131.080914T1618Z-080914T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT SUN SEP 14 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MADISON PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF TALLULAH...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG...

* UNTIL 115 PM CDT

* AT 1113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  RAINFALL CAPABLE OF PRODUCING FLASH FLOODING ALONG THE MISSISSIPPI
  RIVER AND MOVING EASTWARD.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OMEGA...YOKENA...EAGLE BEND...BOVINA...FLOWERS AND OAK RIDGE

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA.

LAT...LON 3237 9145 3244 9148 3254 9145 3257 9108
      3250 9099 3255 9110 3250 9112 3242 9096
      3238 9100 3256 9067 3248 9061 3222 9073
      3210 9096 3209 9108 3212 9103 3216 9116
      3226 9113 3222 9154 3224 9150 3227 9155

$$

WILKINSON
2 follow-up statements
000 
WGUS74 KJAN 141717
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1217 PM CDT SUN SEP 14 2008

LAC065-141724-
/O.CAN.KJAN.FF.W.0131.000000T0000Z-080914T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-
1217 PM CDT SUN SEP 14 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR MADISON PARISH...

LIGHT TO MODERATE RAINFALL WILL CONTINUE ACROSS THE PARISH BUT THE 
HEAVIEST RAINFALL HAS PUSHED OFF TO THE EAST.

LAT...LON 3216 9116 3225 9103 3222 9098 3232 9085
      3235 9090 3238 9088 3235 9091 3239 9097
      3256 9067 3248 9061 3235 9070 3222 9073
      3210 9096 3209 9108 3211 9104 3213 9101
      3215 9100 3219 9105 3214 9105

$$

MSC149-141815-
/O.CON.KJAN.FF.W.0131.000000T0000Z-080914T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN MS-
1217 PM CDT SUN SEP 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
WARREN COUNTY...

AT 1216 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
HEAVIEST RAINFALL WAS PUSHING EAST OF THE COUNTY. RADAR ESTIMATES 
THAT AROUND 1.5 INCHES OF RAIN FELL IN A SHORT PERIOD OF TIME IN THE 
VICKSBURG AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK RIDGE...
REDWOOD...FLOWERS AND BOVINA

ADDITIONAL RAINFALL AMOUNTS AROUND A HALF INCH ARE POSSIBLE IN THE 
WARNED AREA.

LAT...LON 3216 9116 3225 9103 3222 9098 3232 9085
      3235 9090 3238 9088 3235 9091 3239 9097
      3256 9067 3248 9061 3235 9070 3222 9073
      3210 9096 3209 9108 3211 9104 3213 9101
      3215 9100 3219 9105 3214 9105

$$

WILKINSON
000 
WGUS74 KJAN 141752
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1252 PM CDT SUN SEP 14 2008

MSC149-141801-
/O.CAN.KJAN.FF.W.0131.000000T0000Z-080914T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN MS-
1252 PM CDT SUN SEP 14 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR WARREN COUNTY...

THE HEAVIEST RAINFALL HAS PUSHED EAST OF THE COUNTY. ADDITIONAL 
LIGHT TO MODERATE RAINFALL WILL CONTINUE THIS AFTERNOON.

LAT...LON 3216 9116 3225 9103 3222 9098 3232 9085
      3235 9090 3238 9088 3235 9091 3239 9097
      3256 9067 3248 9061 3235 9070 3222 9073
      3210 9096 3209 9108 3211 9104 3213 9101
      3215 9100 3219 9105 3214 9105

$$

WILKINSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 10:14 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 14, 10:14 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1014 AM CDT SUN SEP 14 2008

.DISCUSSION...CURRENT FORECAST IN PRETTY GOOD SHAPE AND NO MAJOR ADJ
NEEDED AT THIS TIME. WE CURRENTLY HAVE A PRE-FRONTAL TROUGH AXIS
ACROSS THE NW CWA THIS MORNING AS THE REMNANTS OF IKE LIFT NE
RAPIDLY. THE AIRMASS ALONG AND TO THE E OF THIS PRE-FRONTAL FEATURE
IS EXTREMELY MOIST. INSTABILITY IS NOT GREAT...BUT AS WARMING
CONTINUES...THE AIRMASS WILL STEADILY DESTABILIZE. THE FOCUS NOW IS
ON LOCALLY HEAVY RAIN AS THE LINEAR BANDS OF CONVECTION EVOLVE AND
MERGE WITH OTHER SHOWERS. THIS AIRMASS IS A VERY EFFICIENT RAIN
PRODUCER WHICH IS ALLOWING FOR PRETTY STOUT RAINFALL
RATES...ESPECIALLY WHEN IT CAN CONVECT. I EXPECT THE SLIGHT DOWN
TURN IN CONVECTION TO INCREASE AGAIN IN A FEW HOURS AS HEATING
COMBINES WITH SOME MESOSCALE FEATURES AND AN INCREASINGLY DIVERGENT
UPPER JET. WITH THAT...WE HAVE OPTED TO EXPAND THE FLASH FLOOD WATCH
FURTHER EAST TO COVER CURRENT TRENDS AND ANTICIPATED AREAS OF NEW
HEAVY PRECIP LATER THIS AFTERNOON. THIS WATCH MAY CHANGE AGAIN IN A
FEW HOURS BASED ON NEWER DATA AND RADAR TRENDS.

AS FOR THE SVR/TOR POTENTIAL...THE LOW LEVEL SHEAR CONTINUES
LESSEN...THUS THE RISK FOR TORNADOES AND SVR WIND GUSTS WILL
CONTINUE TO DECREASE. THE TORNADO WATCH FROM THIS MORNING HAS
EXPIRED AND A NEW ONE IS NOT ANTICIPATED. WE STILL MAY SEE A FEW
STRONG STORMS AND ISO SVR STORM WITH DMG WINDS. WE WILL UPDATE THE
HWO TO SHOW THE CURRENT THREATS. MAINLY A HEAVY RAIN/FLOODING RISK
NOW.  /CME/

&&

.AVIATION...MVFR CEILINGS WILL CONTINUE OVER MUCH OF THE REGION
THROUGH THE MORNING.  CEILINGS WILL GRADUALLY BEGIN TO LIFT TO
AROUND 3-4 KFT THROUGH THE MORNING AND INTO THE AFTERNOON HOURS. BUT
STILL EXPECT PERIODS OF LOWER CEILINGS THROUGH THE DAY.  SHOWERS
WILL INCREASE IN COVERAGE WITH PERIODS OF HEAVY RAINFALL AND A FEW
THUNDERSTORMS POSSIBLE. ACTIVITY HAS NEARLY SHIFTED SOUTHEAST OF GLH
SO THIS SITE SHOULD ONLY SEE A FEW LINGERING SHOWERS THROUGH THE
DAY.  GUSTY WINDS HAVE ALREADY BEGUN TO WEAKEN FOR SOME LOCATIONS
THIS MORNING AND WILL CONTINUE TO WEAKEN THROUGH THE REMAINDER OF
THE MORNING AND INTO THE AFTERNOON. WINDS BY THE AFTERNOON SHOULD
GENERALLY BE BETWEEN 10-15 KTS.  CONDITIONS WILL BEGIN TO IMPROVE
ACROSS THE NORTHWEST FOR THIS AFTERNOON AND EVENING AS A COLD FRONT
SLOWLY MOVES INTO THE REGION AND DRIER AIR SEEPS INTO THE REGION./14/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       84  66  79  59 /  82  59  25  13
MERIDIAN      85  67  79  58 /  81  71  30  13
VICKSBURG     83  65  80  57 /  81  44  20  14
HATTIESBURG   86  71  81  61 /  73  70  36  10
NATCHEZ       82  63  77  58 /  83  57  23   7
GREENVILLE    83  61  80  56 /  57  26  10  13
GREENWOOD     82  61  78  56 /  77  33  14  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MSZ027>030-032>038-
     040>045-047>050-053>055-059>063.

LA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR LAZ008-009-015-016-
     023>026.

AR...NONE.
&&

SHORT TERM: CME
AVIATION: 14
Hazardous weather outlook, Sep 14, 10:06 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1006 AM CDT SUN SEP 14 2008

MSZ027>033-036>039-044>046-151515-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
1006 AM CDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT AS IKE MOVES
NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY REGION. BANDS OF SHOWERS
AND THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN TODAY INTO THIS
EVENING. PLEASE REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS.

IN ADDITION...A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE
POSSIBLE THROUGH THE REMAINDER OF THE MORNING AND INTO THE EARLY
AFTERNOON. THE PRIMARY CONCERN WITH THE STRONGEST STORMS WILL BE
WINDS OF 40 TO 50 MILES PER HOUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS AFTERNOON...BUT OTHERWISE IS
NOT ANTICIPATED THROUGH SATURDAY.

LAZ008-009-015-016-023>026-MSZ035-040>043-047>066-072>074-151515-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
1006 AM CDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT AS IKE MOVES
NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY REGION. BANDS OF SHOWERS
AND THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN TODAY INTO THIS
EVENING. PLEASE REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS AFTERNOON...BUT OTHERWISE IS
NOT ANTICIPATED THROUGH SATURDAY.

ARZ074-075-LAZ007-MSZ018-019-025-026-034-151515-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
WASHINGTON-
1006 AM CDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

14

In the hours before

Special weather statement, Sep 14, 9:57 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
957 AM CDT SUN SEP 14 2008

LAZ024-026-141555-
CATAHOULA LA-CONCORDIA LA-
957 AM CDT SUN SEP 14 2008

...STRONG THUNDERSTORMS BUILDING NORTHEAST INTO LARTO LAKE AREA...

STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS WER LOCATED
FROM LARTO TO NEW ERA AT 957 AM CDT...MOVING NORTHEAST AT 45 MPH.
HEAVY RAINS OF ONE TO TWO INCHES ARE LIKELY FOR THE LARTO LAKE AREA
INTO MAYNA AND MONTEREY THROUGH 1030 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CONCORDIA AND SOUTHERN CATAHOULA PARISHES SHOULD MONITOR
THIS STORM CLOSELY.

40
Local storm report, Sep 14, 10:28 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 AM     TSTM WND DMG     BELZONI                 33.18N 90.49W
09/14/2008                   HUMPHREYS          MS   LAW ENFORCEMENT

            COVERED WALK WAY BLOWN APART AT IDA GREEN ELEMENTARY.

0900 AM     FLASH FLOOD      BELZONI                 33.18N 90.49W
09/14/2008                   HUMPHREYS          MS   LAW ENFORCEMENT

            SEVERAL RDS WITH WATER FLOWING ACROSS THEM IN AND AROUND
            BELZONI...NOT A MAJOR ISSUE AT THIS TIME.

&&

CME
Special weather statement, Sep 14, 10:30 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT SUN SEP 14 2008

LAZ016-MSZ040>042-047-141630-
WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA-
1030 AM CDT SUN SEP 14 2008

...STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAINS MOVING
   INTO LOWER DELTA REGION...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS
AND HEAVY RAINS OF ONE TO TWO INCHES WAS CENTERED OVER EAGLE BEND AT
1030 AM CDT...MOVING NORTHEAST AT 30 MPH.

HEAVY RAINS AND OCCASIONAL LIGHTNING STRIKES ARE LIKELY AS THESE
STORMS CROSS VALLEY PARK...FITLER...HOLLY BLUFF AND YAZOO CITY
THROUGH 1130 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN YAZOO...SOUTHEASTERN ISSAQUENA...SOUTHERN SHARKEY AND
NORTHERN WARREN COUNTIES...AND NORTHEASTERN MADISON PARISH SHOULD
MONITOR THIS STORM CLOSELY.

40
Special weather statement, Sep 14, 10:40 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT SUN SEP 14 2008

LAZ016-025-MSZ047-053-059-060-141640-
TENSAS LA-JEFFERSON MS-CLAIBORNE MS-WARREN MS-ADAMS MS-MADISON LA-
1040 AM CDT SUN SEP 14 2008

...A LINE OF THUNDERSTORMS BUILDING ALONG THE MISSISSIPPI RIVER...

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WIND GUSTS WAS
LOCATED FROM 9 MILES NORTHEAST OF AFTON TO 17 MILES SOUTHWEST OF
SIBLEY AT 1040 AM CDT...MOVING NORTHEAST AT 30 MPH. THESE STORMS
WILL CROSS THE VICKSBURG TO PORT GIBSON TO NATCHEZ AREAS BEFORE NOON
WITH OCCASIONAL LIGHTNING AND VERY HEAVY RAINFALL RATES OF UP TO ONE
INCH PER HOUR THROUGH NOON.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ADAMS...SOUTHERN WARREN...WESTERN CLAIBORNE AND WESTERN
JEFFERSON COUNTIES...AND SOUTHEASTERN MADISON AND TENSAS PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.

40
Local storm report, Sep 14, 10:46 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     TSTM WND DMG     1 S BLACK HAWK          33.31N 90.01W
09/14/2008                   CARROLL            MS   PUBLIC

            A COUPLE TREES WERE BLOWN DOWN OF CR 168 NEAR BLACK HAWK.

&&

CME
Special weather statement, Sep 14, 10:54 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1054 AM CDT SUN SEP 14 2008

MSZ029-030-032-033-141655-
CLAY MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS-
1054 AM CDT SUN SEP 14 2008

...LINE OF GUSTY SHOWERS HEADING FOR WEST POINT AND STARKVILLE...

A LINE OF GUSTY SHOWERS AND ISOLATED THUNDERSTORMS CAPABLE OF
PRODUCING 40 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF
CLARKSON TO 6 MILES SOUTHWEST OF CHESTER AT 1054 AM CDT...MOVING
NORTHEAST AT 35 MPH. THESE WINDS WILL AFFECT THE EUPORA TO STARKVILE
TO WEST POINT AREAS THROUGH NOON.

VERY HEAVY RAIN UP TO ONE INCH IS ALSO LIKELY WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN CHOCTAW...OKTIBBEHA...EASTERN WEBSTER AND
WESTERN CLAY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 4:37 AM CDTFlash Flood WarningJANEast Carroll, West Carroll3 hr
Sep 14, 9:11 AM CDTFlash Flood WarningJANFranklin, Richland109 min
Sep 14, 9:54 AM CDTFlash Flood WarningJANEast Carroll, Madison2 hr
Sep 14, 10:16 AM CDTFlash Flood WarningJANCatahoula, Concordia119 min
Sep 14, 10:54 AM CDTFlash Flood WarningJANTensas100 min
Sep 14, 7:24 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore, Montgomery51 min
Sep 14, 7:49 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore41 min
Sep 14, 8:28 AM CDTFlash Flood WarningJANHolmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more2 hr
Sep 14, 8:51 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes39 min
Sep 14, 10:39 AM CDTFlash Flood WarningJANCarroll, Holmes108 min

Nearby

Flash Flood Warnings in Louisiana, 2008Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.